Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 1:55 PM MDT for Fremont County, Sweetwater County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 1:55 PM MDT (19:55 UTC)
- Expired
- Sep 4, 2016, 2:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WUUS55 KRIW 041955
SVRRIW
WYC013-037-042045-
/O.NEW.KRIW.SV.W.0041.160904T1955Z-160904T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...
SOUTH CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 245 PM MDT
* AT 155 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
SOUTHEAST OF OREGON BUTTES...WHICH IS 43 MILES NORTHWEST OF
WAMSUTTER...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 1955Z 237DEG 32KT 4213 10856
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN3 follow-up statements
260
WWUS55 KRIW 042002
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN SEP 4 2016
WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
202 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...
AT 202 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES EAST OF
OREGON BUTTES...WHICH IS 39 MILES SOUTHWEST OF JEFFREY CITY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2002Z 237DEG 32KT 4217 10849
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN271
WWUS55 KRIW 042016 RRA
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
216 PM MDT SUN SEP 4 2016
WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
216 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...
AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTH OF
SWEETWATER STATION...WHICH IS 30 MILES SOUTHWEST OF JEFFREY CITY...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2016Z 237DEG 32KT 4224 10834
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN937
WWUS55 KRIW 042027
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT SUN SEP 4 2016
WYC013-037-042045-
/O.CON.KRIW.SV.W.0041.000000T0000Z-160904T2045Z/
SWEETWATER-FREMONT-
227 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES...
AT 226 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
SWEETWATER STATION...WHICH IS 23 MILES SOUTHWEST OF JEFFREY CITY...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER AND SOUTH CENTRAL FREMONT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4201 10858 4216 10871 4248 10829 4228 10790
TIME...MOT...LOC 2026Z 237DEG 32KT 4229 10823
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 11:01 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 4, 11:01 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1101 AM MDT SUN SEP 4 2016 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT Monsoon moisture has been streaming north northeast this evening across southwest, central and eastern Wyoming ahead of the approaching broad trough of low pressure from the west with the trough axis now making landfall. This monsoon plume has been producing fairly widespread but relatively weak convection that has been producing mainly measurable rainfall along with small concentrated areas of LTG, as well as at least one report of pea size hail over Casper earlier this evening. Just to the west, more widespread Pacific moisture is stream nne across west central and nw WY, and is more correlated with the approaching trough. The trend will be for precip becoming more stratiform in nature as the first shortwave from this broad longwave trough approaches the area. A jet couplet, and a mid level circulation over YNP, and a sw to ne oriented thermal ribbon will contribute to significant precip, mainly over northwest WY today. Then later today and tonight, the southeast portion of a significant area of QG forcing, difluent flow, as well as the southern tier of isentropic lift, mainly affecting Montana, will contribute more significant precip, mainly to the northwest portion of our CWA tonight, along with the first shortwave passage/vort max. With the thick stratiform clouds/precip as well as the resultant evaporative cooling, today should be the coolest day of the week in many areas of the west/nw with highs only in the 40s and 50s. Showers and isolated thunderstorms will fall elsewhere, with the least amount of precip expected in southern Wyoming. Tonight, the anafront at the sfc/700mb level will get a shove southeast behind the first shortwave with 700mb temps dropping to -3c in extreme nw WY according to the GFS as opposed to the milder NAM. Will go with the colder GFS to account for the added cooling due to the evaporative cooling due to persistent precip. This will result in snow levels dropping to 9k in nw WY by 09z tonight and then 7k by 12z Monday morning. Although precip amounts over west central and nw WY should run anywhere from close to one half of an inch to 3/4 of an inch with isold areas one inch, where embedded cells give precip totals a boost, snow amounts should be relatively light, generally 1 to 2 inches of wet snow, except for high elevations that happen to capture several inches of snow pellets underneath a healthy convective cell. A good chance of showers will continue for central zones Monday night. Then after the closed 500mb low over Montana pulls out to the nne, wrap around moisture will contribute to additional instability rain/snow showers from cold air cu, especially in areas that favor northwest flow in the Tetons/YNP on Monday. The rest of northern Wyoming will experience showers Monday as well with central and southern Wyoming mostly dry. Southwest winds will increase today and Monday across the southern wind corridor to the southeast of the storm center from RKS to CPR, but as far as fire danger goes, the RH will be too high for critical fire weather. One side note, expect post frontal 8mb sfc pressure rises to stir up the north northeast winds in the lower Wind River Basin/mouth of the Wind River Canyon/Big Horn Basin early this evening. Showers will decrease Monday evening as the storm pulls off to the northeast and the second shortwave clears the area. Then another shortwave on the backside of the main trough will approach the area Tuesday, with the best instability progged to be over Johnson County where the lowest lifted indices and a theta e ridge will be in place, so best bet for thunderstorms late Tuesday afternoon and evening will be in that area. High temperatures will slowly warm up in the west Monday and Tuesday with southern and eastern zones experiencing their coolest day on Monday. Highs will be in the 40s/50s today in the west, rising to the 50s/60s by Tuesday. In northern WY, at the lower elevations, east of the divide, highs will rise from the 60s to the 70s with central WY rising through the 70s through Tuesday. However, many areas should see below freezing temperatures, even lower elevations east of the divide Tuesday morning after skies clear. .LONG TERM...WEDNESDAY THROUGH SUNDAY Synopsis...The south will see breezy to windy and dry conditions through the period. Some showers will linger along and north of Interstate 90 Wednesday morning behind a departing disturbance. Another disturbance will bring chances of showers and isolated thunderstorms across northwest mountains and far north Thursday afternoon into Friday. Cooler temperatures expected Friday behind a cold front. A dry and milder westerly flow should prevail next weekend with a return to above normal temperatures. Discussion...The main differences between the ECMWF and GFS this morning continue to center around upper low currently moving east along the Aleutian Islands. Overall, models have reversed their solutions over the last few days with the ECMWF now advertising a more amplified flow, digging this upper low further south across the northern Rockies into the northern/central High Plains Thursday and Friday. GFS shows a flatter flow with this system tracking along the U.S. Canadian border, keeping associated precipitation north of the area. EC and GFS ensemble means do not increase confidence with each mirroring their respective deterministic runs. Forecast leaves low PoPs across the northwest mountains and far north Thursday and Friday as a compromise. There is more confidence a cold front bringing more Fall-like temperatures into the area Friday (given this system's origins) with highs expected to be in the 60s to near 70 across the north and central valleys and basins. There is good overall model agreement on a dry and milder westerly flow prevailing across the area behind this system next weekend. && .AVIATION.../18Z ISSUANCE/ Ongoing isolated -SHRA and -TSRA across the entire forecast area today will shift more across the northern half of WY later tonight. In the meantime, convection will continue and increase slightly through the day...especially after 21Z. The most favorable areas through 00Z appear to be east of a KEMM - KRIW - KBYG line as well as over the northern/northwestern mountains. Later tonight, convection will move northward after 06Z especially across northwest WY as better dynamics associated with an upper level trough/disturbance spreads over the area. Stronger storms of the day look to be located mainly across southern and portions of east central WY today...with gusty outflow winds the most likely threat. Generally the area can expect breezy south to southwest wind ahead of the front across southern WY, and breezy northerly winds in wake of the front over portions of central and northern WY with mixed winds between the two areas. tonight. MVFR/IFR ceilings may develop across the portions of the forecast area tonight through Monday morning in addition to brief MVFR conditions that will occur with any convective activity this afternoon. && .FIRE WEATHER... Today looks quite dry again for parts of Central Wyoming along with gusty southwest winds, approaching, but not quite critical, in spite of the increasing southwest winds, with the relative humidity remaining above 20 percent for the most part south of about a BPI to CPR line. The driest area may be in the far southwest with some rh's getting down into the upper teens. A trend toward much cooler and wetter weather is expected tonight through Monday, especially in the northwest zones, where between one half and three quarters of an inch of precipitation is expected along with snow fall over the lower elevations of Yellowstone Park and between 7500 and 9500 feet across the rest of the western, northern and central mountains. Lowest in the far north. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...Lipson LONG TERM...AEM AVIATION...BRAUN FIRE WEATHER...Lipson
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 302 AM MDT SUN SEP 4 2016 WYZ001>020-022>030-050915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 302 AM MDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY. .DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 4, 1:10 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
110 PM MDT SUN SEP 4 2016
WYZ012-041945-
TETON AND GROS VENTRE MOUNTAINS-
110 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY UNTIL
145 PM MDT...
AT 110 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRANITE FALLS HOT SPRINGS...WHICH IS 21 MILES EAST OF
JACKSON...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN TETON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: GRANITE CREEK
CAMPGROUND... RED HILLS CAMPGROUND AND CRYSTAL CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4371 11042 4363 11006 4327 11027 4327 11029
4328 11029 4329 11031 4328 11034 4332 11051
TIME...MOT...LOC 1910Z 196DEG 17KT 4338 11037
BRAUNSpecial weather statement, Sep 4, 1:12 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
112 PM MDT SUN SEP 4 2016
WYZ007-009-017-020-042000-
WIND RIVER BASIN-BIGHORN MOUNTAINS SOUTHEAST-OWL CREEK AND BRIDGER
MOUNTAINS-NATRONA COUNTY LOWER ELEVATIONS-
112 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND
NORTHWESTERN NATRONA COUNTIES UNTIL 200 PM MDT...
AT 111 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASTLE GARDENS...WHICH IS 29 MILES SOUTHEAST OF SHOSHONI...MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HILAND AND WALTMAN REST AREA AROUND 140 PM MDT.
WALTMAN AROUND 145 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4292 10745 4293 10747 4294 10753 4291 10755
4290 10753 4289 10754 4286 10765 4301 10778
4343 10725 4308 10687
TIME...MOT...LOC 1911Z 237DEG 34KT 4298 10763
BRAUNSpecial weather statement, Sep 4, 1:14 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 114 PM MDT SUN SEP 4 2016 WYZ014-025-026-041945- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-WIND RIVER MOUNTAINS WEST- 114 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 145 PM MDT... AT 113 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MESA GAS FIELD...WHICH IS 12 MILES SOUTHWEST OF PINEDALE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DANIEL AROUND 130 PM MDT. PINEDALE AROUND 140 PM MDT. CORA...FREMONT LAKE AND WILLOW LAKE AROUND 145 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4263 10998 4271 11020 4314 10997 4301 10964 TIME...MOT...LOC 1913Z 207DEG 23KT 4274 11005 BRAUN
Special weather statement, Sep 4, 1:17 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 117 PM MDT SUN SEP 4 2016 WYZ001-002-041945- ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK- 117 PM MDT SUN SEP 4 2016 ...SPECIAL WEATHER STATEMENT... AT 117 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHEAST ARM OF LAKE YELLOWSTONE...WHICH IS 13 MILES SOUTHWEST OF EAST ENTRANCE...MOVING NORTH AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SYLVAN LAKE AND SYLVAN PASS AROUND 130 PM MDT. EAST ENTRANCE AROUND 135 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PAHASKA TEPEE... SHOSHONE LODGE AND GUEST RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4427 11013 4436 11046 4484 11032 4472 10973 TIME...MOT...LOC 1917Z 199DEG 33KT 4438 11022 BRAUN
Special weather statement, Sep 4, 1:23 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MDT SUN SEP 4 2016 WYZ019-030-042000- GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- 123 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 200 PM MDT... AT 122 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF OREGON BUTTES TO 13 MILES EAST OF BOARS TUSK. MOVEMENT WAS NORTHEAST AT 35 MPH. NICKEL TO A FEW ONE INCH SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4256 10774 4240 10857 4193 10907 4203 10811 TIME...MOT...LOC 1922Z 228DEG 31KT 4214 10848 4199 10894 BRAUN
Special weather statement, Sep 4, 1:53 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT SUN SEP 4 2016
WYZ009-020-042045-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
153 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
245 PM MDT...
AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WALTMAN REST AREA...WHICH IS 46 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RED WALL AROUND 225 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4323 10661 4302 10725 4318 10744 4325 10733
4324 10730 4327 10730 4352 10691
TIME...MOT...LOC 1953Z 237DEG 32KT 4317 10719
BRAUNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:30 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Sep 3, 6:55 PM MDT | Special Weather Statement | RIW | Natrona | 20 min |
| Sep 3, 7:11 PM MDT | Special Weather Statement | RIW | Natrona | 34 min |
| Sep 3, 8:19 PM MDT | Special Weather Statement | RIW | Natrona | 41 min |
| Sep 3, 8:25 PM MDT | Special Weather Statement | RIW | Lincoln | 35 min |
| Sep 4, 12:44 PM MDT | Special Weather Statement | RIW | Park | 46 min |
| Sep 4, 12:46 PM MDT | Special Weather Statement | RIW | Sweetwater | 44 min |
| Sep 4, 12:48 PM MDT | Special Weather Statement | RIW | Sublette | 27 min |
| Sep 4, 1:10 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 1:12 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Sep 4, 1:14 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 1:17 PM MDT | Special Weather Statement | RIW | Park | 28 min |
| Sep 4, 1:23 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 1:42 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 48 min |
| Sep 4, 1:53 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Sep 4, 1:59 PM MDT | Special Weather Statement | RIW | Sublette | 31 min |
| Sep 4, 2:25 PM MDT | Special Weather Statement | RIW | 35 min | |
| Sep 4, 2:36 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sweetwater | 24 min |
| Sep 4, 2:41 PM MDT | Special Weather Statement | RIW | 34 min | |
| Sep 4, 2:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
| Sep 4, 2:59 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 46 min |
| Sep 4, 3:08 PM MDT | Special Weather Statement | RIW | 37 min | |
| Sep 4, 3:25 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 20 min |
| Sep 4, 3:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Sep 4, 3:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Sep 4, 4:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Sep 4, 4:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 28 min |
| Sep 4, 4:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Sep 4, 4:43 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 62 min |
| Sep 4, 4:54 PM MDT | Special Weather Statement | RIW | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.